I have had problems most of my adult life. I do have mood swings and well sometimes I say hurtful things. I don't mean to. I'm trying to make it better for everyone involved and around. I need some advise!!!! PLEASE.... I am having problems with lithium but I was told to try it again. I was taking 300mg twice daily for the first week. I was sick, could hardly eat and if I did eat I would want to throw it up. I always had to lay down. The second week my head started to itch and I began to lose my hair. I would wash and comb my hair and when I would come to the end I would have lots of hair in my hand. I began to stress as a couple years prior I tried HCG and my hair fell out and it took two years just to thicken back up and well start growing again. I am having problems sleeping. Im up for about three days at a time. When Im so exhausted I force myself to sleep. I have been taking lithium for a week now. I started off at 75mg and I seemed ok. I went and had blood work and they said I wasn't taking enough. So I up to 150 for a few days and again the therapuetic levels are not enough. I am not having the mood swings like I was but I still don't feel like I'm on top of it yet. So I have now started 300mg again and well my hair is falling out again and I'm starting to feel like there just isn't something right. My eyes are bothered by light. My eyes feel like theres water behind them and they water alot and or they hurt and are dry. My head feels heavy. I feel like im going to get a headache and somedays I do and some I don't. Last night I woke up to my toes going stiff on me. It wouldnt stop. I tried walking thinking I was low on potassium but I have been drinking powerade for that reason. To get it to stop for a bit I had to soak my feet in hot water. It worked. It did come back later but only a little bit. So now I have asked for my meds to be brought down. How will I know if its truely working and will I have all these things the whole time Im taking the lithium. The one that bothers me most is my hair falling out. (WILL MY HAIR STOP FALLING OUT) or do I stop lithium for good. I've tried serequill but the time release puts me to sleep and well its hard to wake up. I've tried all the other meds like paxil, depecote, and so many others. I'm not sure what will help but my boss did say I need to get this working or I may need to find another job. Someone please help me...
I coild have written this post. I was on lithium before and have recently restarted it. The first time I took it I lost sixty pounds. Sixty. I didn't want to eat anything. After I stopped taking it I regained thirty of it. I am currently feeling so sick I getting under 500 calories a day. I don't want to eat anyghing. I've lost five pounds so far and it's been under a week. I have not found anything that helps except saltine crackers help a little bit for a short time.
I also have itching on my face and head, lost hair, and can't sleep. Partly because of the neverending nausea. I am on the same dose as you.
The good news is the nausea gets better and then goes away. My appetite gradually came back and my weight loss slowed down and then stabilized. My hair grew back, the itchiness was short lived, and I was able to sleep again. The best news is it worked.
I am now wishing I never stopped taking it because going through this whole process again is seriously for the birds.
I have had your symptoms and it took me YEARS to find the right medications. I am on abilify, lexapro and seroquel. Not the time released seroquel, just the regular one. I find it perfect, as perfect as it could get after suffering from your same symptoms. The time released seroquel was not effective enough, the regular one is just fine, I sleep and wake up refreshed. I do not have to have blood tests with the abilify. I am able to concentrate and retain information...I am in school and that is very important. The abilify keeps me balanced with the lexapro. Everyone is different, but the change has enabled me to keep my hair from falling out and I feel like I can cope a lot better and have little to no mood swings. The seroquel makes me sleep and only for the time I want to be asleep. I don't know if this helps you, but it sure has helped me. Good luck to you and HUGS!!!!
I'm taking lamictal now as the side effects with lithium were so bad. My kidneys hurt, My head itched terribly and eyes were dry and hurt. I can keep going on about the terrible side effects but there was one good thing and thats I felt amazing. I have never in my life felt like I was incontrol of me. I have always faught to be me and as you know that has never been easy and never will be. I was wondering how long did your hair fall out and your head itch. I'm getting so discouraged that I am temped to stop taking this to. Losing my hair again will only put me in a deep depression again. I'm not sure I can take it again. HOwever I haven't really given this medication time to work. Can you tell me anything more.
Thank you for reading and responding...
How long did it take for your HAIR TO STOP FALLING OUT?????? I don't want to sound shallow but I love my hair. As a child my mother really tramatized me by cutting my very long hair into a boys hair cut. I have never gotten over the humiliation it caused me. Not only that but I had so many complications on this drug. My doctor isn't listening to me. What I do know is that lithium was the first drug ever in my life that made me feel normal. I don't know what to do. My head itched so bad. My hair was falling out and very dry and brittle. I always felt sick to my stomach. My eyes were playing tricks on me. I was stable mentally but only had one level check on 150mg twice daily and said it wasnt enough but I felt great with a few side effects. I had a hard time drinking lots of water. I am on a different med now and again my hair is falling out. Lamotrigine. I'm so affraid I will not have any hair. Please help me as I'm having thoughts I've never had before and I think its because I'm not up to the correct dosage. However I'm affraid of the lithium turning me bald and that could turn out to be a very bad thing.
Thank you for reading and responding...
Why did you stop the lithium the first time around and why have you started on it a second time. I stopped my lithium about 3 weeks ago and started lamictal 2 weeks ago and then 3days ago I was having terrible thoughts. They scared me. So my doctor has put me back on lithium. I am afraid to go bald as I lost so much hair the first time as I know what it will do to me mentally. I will sink so far into a whole that I won't find my way out. Can you tell me how long losing your lasted. When it grew back did it happen again. Im desperate to get myself under control but losing my hair isn't an option. i have been extremely angry lately. I try to hide it and become very quiet and well it affects everyone. If Im not a chatter box then my work knows something is wrong. They stress. I do have a understanding boss but for how long. I started the lithium again today. 300mg morning and night. I have a hard time drinking water as I just forget. I am also taking lamictal(generic anyways). 50mg a day now. I know that these two are going to hurt me at the same time. I am at a lose right now with emotions. Please advise. Thank you
Thank you for reading and responding...
I stopped taking it the first time for financial reasons. It wasn't the cost of the drug itself so much as the frequent testing. I also have overactive bladder and they seemed to make it worse. I restarted because I got tired of feeling so depressed and I was still gaining weight really rapidly and my knees hurt.
The hair loss gradually slowed down so I'm not sure exactly how long it took, but I know when I stopped taking it it was back to normal. I haven't noticed much hair loss since restarting it. The itchiness has almost gone away now, and the nausea is a lot better already. I'd say that last time the worst of the side effects lasted a few months tops. I have a whole lot of hair, but I never looked like I was balding. My ponytail just got a bit thinner.